Thunderstorm Wind, Weston
- When
- August 4, 8:40 PM MST
- Where
- Weston County, 7 mi NNE of Osage
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.063, -104.346
A severe thunderstorm produced wind gusts around 60 mph north of Osage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A severe thunderstorm produced wind gusts around 60 mph north of Osage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 4, 7:05 PM MST, 1 hour 35 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 805 PM MDT SAT AUG 4 2007 .DISCUSSION...SHORTWAVE NOW MOVING THROUGH SOUTHERN MONTANA WILL APPROACH THE AREA TONIGHT. EXPECT ISOLATED THUNDERSTORMS TO PERSIST OVER THE AREA THIS EVENING WITH A FEW REDEVELOPING INTO TONIGHT IN RESPONSE TO THE WAVE AND SOME THETA-E ADVECTION. HAVE INCREASED TONIGHTS POPS A BIT FOR ISOLATED THUNDERSTORM ACTIVITY ACROSS NORTHEASTERN WY AND NORTHERN SD ZONES. && .AVIATION...ISOLD -TSRA ACTIVITY EXPECTED ACROSS THE AREA OVERNIGHT BEFORE TAPERING OFF BY MORNING. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && WETENKAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 600 AM MDT SAT AUG 4 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-051300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 600 AM MDT (700 AM CDT) SAT AUG 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON OVER NORTHEAST WYOMING...AND MOVE INTO PARTS OF WESTERN SOUTH DAKOTA THIS EVENING. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND AGAIN ON MONDAY. THERE IS THE POSSIBILITY THAT SOME OF THESE STORMS MAY BECOME SEVERE... PARTICULARLY OVER SOUTH CENTRAL AND PARTS OF WESTERN SOUTH DAKOTA. LARGE HAIL AND STRONG WIND GUSTS WOULD BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
422 PM MDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL PRINGLE 43.61N 103.59W
08/04/2007 E0.88 INCH CUSTER SD PUBLIC
&&
WETENKAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 447 PM MDT SAT AUG 4 2007 SDZ027-041-042345- FALL RIVER-SOUTHERN FOOT HILLS- INCLUDING THE CITIES OF...MAVERICK JUNCTION...ORAL AND SMITHWICK 447 PM MDT SAT AUG 4 2007 .NOW... ...THUNDERSTORMS MOVING INTO THE AREA... AT 442 PM MDT...A THUNDERSTORM WAS LOCATED 6 MILES NORTH OF MAVERICK JUNCTION...OR ABOUT 6 MILES NORTHEAST OF HOT SPRINGS...MOVING SOUTHEAST AT 10 MPH. THIS STORM WILL AFFECT HIGHWAY 79 BETWEEN BUFFALO GAP AND MAVERICK JUNCTION...AND HIGHWAY 18 AND 385 FROM MAVERICK JUNCTION TO OELRICHS. SMALL HAIL...BRIEF HEAVY RAINFALL...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. CARSTENS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
448 PM MDT SAT AUG 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 N PRINGLE 43.64N 103.59W
08/04/2007 E1.00 INCH CUSTER SD PUBLIC
&&
WETENKAMPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 811 PM MDT SAT AUG 4 2007 SDZ012-025-072-WYZ057-071-050415- BUTTE-NORTHEASTERN CROOK-NORTHERN FOOT HILLS- STURGIS/PIEDMONT FOOT HILLS-WYOMING BLACK HILLS- INCLUDING THE CITIES OF...ALADDIN...BELLE FOURCHE... BELLE FOURCHE RESERVOIR AND FRUITDALE 811 PM MDT SAT AUG 4 2007 .NOW... ...THUNDERSTORMS MOVING INTO THE AREA... AT 806 PM MDT...A THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF ALADDIN...OR ABOUT 15 MILES WEST OF BELLE FOURCHE...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL REACH BELLE FOURCHE AROUND 835 PM MDT...SPEARFISH AROUND 845 PM MDT...BELLE FOURCHE RESERVOIR AROUND 850 PM MDT...FRUITDALE AROUND 855 PM MDT...AND STURGIS AROUND 930 PM MDT. BRIEF HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. CARSTENS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 840 PM MDT SAT AUG 4 2007 SDZ012-025-072-073-050345- BUTTE-NORTHERN FOOT HILLS-SOUTHERN MEADE CO PLAINS- STURGIS/PIEDMONT FOOT HILLS- INCLUDING THE CITIES OF...BEAR BUTTE...BELLE FOURCHE... BELLE FOURCHE RESERVOIR AND FRUITDALE 840 PM MDT SAT AUG 4 2007 .NOW... ...THUNDERSTORMS MOVING INTO THE AREA... AT 836 PM MDT...A THUNDERSTORM WAS LOCATED OVER BELLE FOURCHE... MOVING SOUTHEAST AT 30 MPH. THIS STORM WILL REACH BELLE FOURCHE RESERVOIR AROUND 845 PM MDT... FRUITDALE AROUND 850 PM MDT...SAINT ONGE AROUND 855 PM MDT...NISLAND AROUND 900 PM MDT...AND BEAR BUTTE AROUND 930 PM MDT. THE STRONGEST PART OF THIS STORM IS EXPECTED TO STAY NORTH OF STURGIS. HOWEVER OUTFLOW FROM THE THUNDERSTORM WILL BRING WIND GUSTS OF 40 MPH TO STURGIS AROUND 910 PM MDT. HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. SOME AREAS MAY RECEIVE AS MUCH AS AS A HALF INCH OF RAIN. CARSTENS
The Rapid City radar (KUDX), 121 km away, was scanning. The volume nearest the first event began at 03:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39045.